Alert archive / West Virginia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 201, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 23, 2022, 4:05 PM EDT for Braxton County, Lewis County, Webster County, West Virginia. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2022, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 23, 2022, 5:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Braxton County, WV, Lewis County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:30 PM EDT | TSTM WND DMG | 7 Nnw Webster Springs, WV | MULTIPLE TREES DOWN AT DIANA. |
| Jul 23, 4:36 PM EDT | TSTM WND DMG | 1 Nnw Webster Springs, WV | MULTIPLE TREES ON POWERLINES DOWN AT POINT MOMENTUM. |
| Jul 23, 4:42 PM EDT | TSTM WND DMG | 1 Nw Webster Springs, WV | MULTIPLE TREES DOWN REPORTED ACROSS THE TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318
WUUS51 KRLX 232005
SVRRLX
WVC007-041-101-232100-
/O.NEW.KRLX.SV.W.0201.220723T2005Z-220723T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
405 PM EDT Sat Jul 23 2022
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
South central Lewis County in northern West Virginia...
Eastern Braxton County in north central West Virginia...
Central Webster County in northeastern West Virginia...
* Until 500 PM EDT.
* At 405 PM EDT, a severe thunderstorm was located near Sutton,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sutton, Webster Springs, Gassaway, Addison (Webster Springs), Holly
River State Park, Cowen, Flatwoods, Diana, Upper Glade, Little
Birch, Heaters, Hacker Valley, Centralia, Erbacon, Falls Mills and
Boggs.
This includes the following highways...
Interstate 79 between mile markers 58 and 76.
Route 19 near mile marker 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8031 3835 8052 3852 8067 3853 8065
3853 8068 3868 8081 3882 8067 3880 8047
3859 8026
TIME...MOT...LOC 2005Z 307DEG 28KT 3871 8067
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
083 follow-up statements
929
WWUS51 KRLX 232019
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
419 PM EDT Sat Jul 23 2022
WVC007-041-101-232100-
/O.CON.KRLX.SV.W.0201.000000T0000Z-220723T2100Z/
Lewis WV-Braxton WV-Webster WV-
419 PM EDT Sat Jul 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL LEWIS...SOUTHEASTERN BRAXTON AND CENTRAL WEBSTER
COUNTIES...
At 418 PM EDT, a severe thunderstorm was located 8 miles east of
Sutton, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Webster Springs, Addison (Webster Springs), Holly River State Park,
Cowen, Diana, Hacker Valley, Upper Glade, Centralia, Erbacon and
Boggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8031 3835 8052 3852 8067 3853 8065
3853 8068 3880 8053 3880 8047 3859 8026
TIME...MOT...LOC 2018Z 307DEG 28KT 3864 8056
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
08107
WWUS51 KRLX 232041
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
441 PM EDT Sat Jul 23 2022
WVC007-041-232050-
/O.CAN.KRLX.SV.W.0201.000000T0000Z-220723T2100Z/
Lewis WV-Braxton WV-
441 PM EDT Sat Jul 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEWIS AND
SOUTHEASTERN BRAXTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3847 8031 3835 8052 3844 8060 3870 8038
3859 8026
TIME...MOT...LOC 2040Z 307DEG 28KT 3853 8038
$$
WVC101-232100-
/O.CON.KRLX.SV.W.0201.000000T0000Z-220723T2100Z/
Webster WV-
441 PM EDT Sat Jul 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL WEBSTER COUNTY...
At 440 PM EDT, a severe thunderstorm was located near Addison
(Webster Springs), or near Webster Springs, moving southeast at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Webster Springs, Addison (Webster Springs), Cowen, Diana, Upper Glade
and Hacker Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8031 3835 8052 3844 8060 3870 8038
3859 8026
TIME...MOT...LOC 2040Z 307DEG 28KT 3853 8038
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
08343
WWUS51 KRLX 232056
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
456 PM EDT Sat Jul 23 2022
WVC101-232105-
/O.EXP.KRLX.SV.W.0201.000000T0000Z-220723T2100Z/
Webster WV-
456 PM EDT Sat Jul 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEBSTER COUNTY WILL
EXPIRE AT 500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3847 8031 3835 8052 3844 8060 3870 8038
3859 8026
TIME...MOT...LOC 2055Z 307DEG 28KT 3849 8032
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:33 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 23, 3:33 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
333 PM EDT Sat Jul 23 2022
.SYNOPSIS...
Thunderstorm complex crosses the area through this evening. Hot
Sunday. Weak front drops into the region Monday, and then
stalls out for much of next week.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 300 PM Saturday...
A thunderstorm complex is in the process of crossing through
the region currently from northwest to southeast. This will
continue to progress to the south and east through the rest of
the CWA during the remainder of the afternoon and evening.
Damaging wind gusts and heavy rainfall are the main threats.
Some hail is also possible. In advance of the thunderstorms, hot
and humid conditions will continue.
Mainly dry conditions are then expected for the overnight
period following the passage of showers/storms this evening.
Some fog will likely develop. Have kept it confined to the
deeper river valleys of VA/WV for the time being. Fog coverage
could be more widespread than anticipated however given the
rainfall this afternoon/evening. Low temperatures tonight will
be warm, with mid 60s to near 70 for the lowlands.
Hot and humid conditions will continue on Sunday with high
temperatures in the low to mid 90s for the lowlands. Heat
indices will once again be in the mid 90s to low 100s across the
lowlands. Have held off on a Heat Advisory for the time being,
but do anticipate a headline being issued in later shifts.
Sunday should be mainly dry in advance of an approaching cold
front. Cannot entirely rule out a stray shower/storm however.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 230 PM Saturday...
An active weather pattern sets up for the beginning of the next
week as low pressure over eastern Canada sends a front
southward. Showers and thunderstorms will develop across
southeastern Ohio counties Sunday evening as the front
approaches with southward progression across the rest of the
CWA overnight. There is a marginal risk of severe weather Sunday
evening across portions of southeast Ohio and northern West
Virginia for the potential of damaging winds and hail with
storms Sunday night. The marginal risk expands area wide on
Monday with front stalling along the northern West Virginia
border late day.
Precipitable water values in the 1.5-2 inch range indicate heavy
rainfall will also be possible. A slight risk of excessive
rainfall has been placed over all except part of southeast Ohio
(which is in a marginal risk) due to the potential for flash
flooding with heavy rain and persistent rainfall in showers and
storms through Monday night.
Cloud cover and precipitation should keep temperatures around normal
on Monday, then near to slightly above normal Monday night.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 250 PM Saturday...
A progressive active pattern continues through the remainder of
the week as the area remains in the influence of the broad
trough with a parent low residing north. Expect wetter than
normal and cloudy conditions keeping temperatures near or just
below normal through the extended forecast.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 150 PM Saturday...
VFR conditions persist across the region early this afternoon as
thunderstorms approach from the northwest. As the line moves
through this afternoon/evening, brief IFR/MVFR VSBY
restrictions will be possible, along with gusty winds. Most
terminals are progged to be impacted, with the greatest
confidence across the Mid-Ohio Valley. Have included VCTS and
TEMPO groups in most TAFs to account for this.
Fog development tonight will be possible, particuarly in the
deeper river valleys across WV/VA. Have included fog in the TAFs
for CRW/EKN, but have kept it out of other terminals for the
time being due to low confidence. Fog could be more widespread
than currently anticipated. Mainly dry weather is then
anticipated for the remainder of the TAF period.
Surface flow will generally be S/SW throughout the TAF period.
Gusty winds will be possible in thunderstorms this
afternoon/evening.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Thunderstorm timing/placement could vary
this afternoon/evening. Fog development tonight may be more
widespread than the current thinking depending on rainfall
today.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
EDT 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY M M M H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z SUNDAY...
IFR in rounds of showers and thunderstorms, and possible
overnight and early morning fog and stratus, during the next
work week.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 8 PM EDT this evening for WVZ005>007-
013>015-024>026.
OH...Heat Advisory until 8 PM EDT this evening for OHZ083-086-087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...KH/GW
NEAR TERM...GW
SHORT TERM...KH
LONG TERM...KH
AVIATION...GWHazardous weather outlook, Jul 23, 11:56 AM EDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1156 AM EDT Sat Jul 23 2022 KYZ101>103-OHZ083-086-087-241600- Greenup-Carter-Boyd-Jackson OH-Gallia-Lawrence OH- 1156 AM EDT Sat Jul 23 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky and portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms are possible today, with damaging wind gusts, large hail, and heavy rainfall being the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A heat advisory may be needed again Sunday for heat indices in the lower 100s. A front is expected to linger over the region for much of next week. While exact placement is uncertain at this distance, the potential exists for rounds of storms and an increase in the flash flood threat. There is a marginal risk for excessive rainfall Sunday, mainly at night. There is also a marginal risk for severe thunderstorms and a slight risk for excessive rainfall on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ006-007-014-241600- Cabell-Mason-Putnam- 1156 AM EDT Sat Jul 23 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms are possible today, with damaging wind gusts, large hail, and heavy rainfall being the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A heat advisory may be needed again Sunday for heat indices in the lower 100s. A front is expected to linger over the region for much of next week. While exact placement is uncertain at this distance, the potential exists for rounds of storms and an increase in the flash flood threat. There is a marginal risk for excessive rainfall Sunday, mainly at night. There is also a marginal risk for severe thunderstorms and a slight risk for excessive rainfall on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ105-WVZ005-013-015-024>026-241600- Lawrence KY-Wayne-Lincoln-Kanawha-Mingo-Logan-Boone- 1156 AM EDT Sat Jul 23 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast Kentucky, and portions of southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms are possible today, with damaging wind gusts, large hail, and heavy rainfall being the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A heat advisory may be needed again Sunday for heat indices in the lower 100s. A front is expected to linger over the region for much of next week. While exact placement is uncertain at this distance, the potential exists for rounds of storms and an increase in the flash flood threat. There is a marginal risk for severe thunderstorms and a slight risk for excessive rainfall on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-241600- Perry-Morgan- 1156 AM EDT Sat Jul 23 2022 ...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat indices are expected to rise into the mid to upper 90s on on Sunday, with some locations possibly approaching triple digits. A front is expected to linger over the region for much of next week. While exact placement is uncertain at this distance, the potential exists for rounds of storms and an increase in the flash flood threat. There is a marginal risk for excessive rainfall and severe thunderstorms on Sunday, mainly late in the day and at night, and a marginal risk for excessive rainfall on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ075-076-WVZ010-011-241600- Athens-Washington-Pleasants-Tyler- 1156 AM EDT Sat Jul 23 2022 ...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat indices are expected to rise into the mid to upper 90s on on Sunday, with some locations possibly approaching triple digits. A front is expected to linger over the region for much of next week. While exact placement is uncertain at this distance, the potential exists for rounds of storms and an increase in the flash flood threat. There are marginal risks for excessive rainfall and severe thunderstorms on Sunday, mainly at night, and on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ084-241600- Vinton- 1156 AM EDT Sat Jul 23 2022 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are possible today, with damaging wind gusts, large hail, and heavy rainfall being the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat indices are expected to rise into the mid to upper 90s on on Sunday, with some locations possibly approaching triple digits. A front is expected to linger over the region for much of next week. While exact placement is uncertain at this distance, the potential exists for rounds of storms and an increase in the flash flood threat. There are marginal risks for excessive rainfall and severe thunderstorms on Sunday, mainly at night, and for excessive rainfall on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ085-WVZ008-009-016>020-027>032-039-040-241600- Meigs-Jackson WV-Wood-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay- Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- 1156 AM EDT Sat Jul 23 2022 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are possible today, with damaging wind gusts, large hail, and heavy rainfall being the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A heat advisory may be needed Sunday for heat indices in the upper 90s to lower 100s. A front is expected to linger over the region for much of next week. While exact placement is uncertain at this distance, the potential exists for rounds of storms and an increase in the flash flood threat. There is a marginal risk for excessive rainfall on Sunday, mainly at night. There is a marginal risk for excessive rainfall, and a slight risk for severe thunderstorms, on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-034-515>526-241600- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 1156 AM EDT Sat Jul 23 2022 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A front is expected to linger over the region for much of next week. While exact placement is uncertain at this distance, the potential exists for rounds of storms and an increase in the flash flood threat. There is a slight risk for excessive rainfall and a marginal risk for severe thunderstorms on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. GW
In the hours before
Local storm report, Jul 23, 2:42 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
242 PM EDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 1 NW MCARTHUR 39.25N 82.48W
07/23/2022 VINTON OH 911 CALL CENTER
MULTIPLE TREES DOWN ON POLERLINES ACROSS THE
COUNTY.
&&Local storm report, Jul 23, 2:52 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
252 PM EDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 4 N POMEROY 39.09N 82.03W
07/23/2022 MEIGS OH 911 CALL CENTER
MULTIPLE TREES ON POWERLINES DOWN ACROSS THE
COUNTY.
&&Local storm report, Jul 23, 3:07 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG 3 ENE ATHENS 39.33N 82.05W
07/23/2022 ATHENS OH 911 CALL CENTER
MULTIPLE TREES ON POWERLINES DOWN ACROSS THE
COUNTY.
&&Special weather statement, Jul 23, 3:25 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
325 PM EDT Sat Jul 23 2022
WVZ008-014-015-232015-
Jackson WV-Kanawha WV-Putnam WV-
325 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of northern Kanawha,
east central Putnam and south central Jackson Counties through 415 PM
EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Poca, or near Nitro, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Sissonville, Chesapeake, Marmet, Belle, Poca, Cross Lanes, Pinch,
Institute, Coal Fork, Elkview, Tornado, Teays Valley, Bancroft and
Liberty.
This includes the following highways...
Interstate 79 between mile markers 1 and 13.
Interstate 77 in West Virginia between mile markers 96 and 123.
Interstate 64 in West Virginia between mile markers 41 and 57.
West Virginia Turnpike between mile markers 87 and 95.
Route 119 between mile markers 72 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3866 8166 3838 8132 3818 8158 3837 8189
3847 8190
TIME...MOT...LOC 1925Z 313DEG 26KT 3849 8175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
08Special weather statement, Jul 23, 3:34 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
334 PM EDT Sat Jul 23 2022
WVZ015-016-018-027>030-519-521-232030-
Calhoun WV-Clay WV-Roane WV-Kanawha WV-Northwest Webster WV-
Northwest Nicholas WV-Lewis WV-Gilmer WV-Braxton WV-
334 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of southeastern
Calhoun, central Nicholas, northeastern Kanawha, Gilmer, west central
Lewis, Braxton, southeastern Roane, northwestern Webster and Clay
Counties through 430 PM EDT...
At 334 PM EDT, Doppler radar was tracking a strong thunderstorm near
Arnoldsburg, or 12 miles south of Grantsville, moving southeast at 35
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Summersville, Glenville, Sutton, Clay, Gassaway, Camden-On-gauley,
Birch River, Arnoldsburg, Cedar Creek State Park, Big Otter, Camden
On Gauley, Wallback, Amma, Craigsville, Harrison, Cowen, Burnsville,
Flatwoods, Sand Fork and Little Birch.
This includes the following highways...
Interstate 79 between mile markers 19 and 84.
Route 19 between mile markers 42 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3909 8071 3872 8045 3836 8053 3824 8097
3858 8146 3910 8077 3910 8076
TIME...MOT...LOC 1934Z 301DEG 29KT 3875 8105
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
08Local storm report, Jul 23, 3:59 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
359 PM EDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG 4 NE SISTERSVILLE 39.60N 80.94W
07/23/2022 TYLER WV 911 CALL CENTER
POWER OUTAGES AND SEVERAL TREES DOWN.
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:43 AM EDT | Heat Advisory | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mason and 3 more | 12 hr |
| Jul 23, 1:47 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 43 min |
| Jul 23, 1:56 PM EDT | Special Weather Statement | RLX | Mason | 49 min |
| Jul 23, 2:11 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane | 34 min |
| Jul 23, 2:24 PM EDT | Special Weather Statement | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wirt, Wood | 51 min |
| Jul 23, 2:29 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Pleasants, Ritchie, Tyler, Wirt, Wood | 46 min |
| Jul 23, 2:47 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Roane | 43 min |
| Jul 23, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Ritchie, Tyler | 35 min |
| Jul 23, 3:25 PM EDT | Special Weather Statement | RLX | Kanawha | 50 min |
| Jul 23, 3:28 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Lewis | 32 min |
| Jul 23, 3:34 PM EDT | Special Weather Statement | RLX | Braxton, Clay, Gilmer, Nicholas | 56 min |
| Jul 23, 3:38 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 67 min |
| Jul 23, 4:00 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Randolph, Taylor, Upshur | 45 min |
| Jul 23, 4:20 PM EDT | Special Weather Statement | RLX | Fayette, Nicholas | 25 min |
| Jul 23, 4:24 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 36 min |
| Jul 23, 4:27 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 21 min |
| Jul 23, 4:53 PM EDT | Flash Flood Warning | RLX | Pocahontas | 3 hr |
| Jul 23, 5:08 PM EDT | Special Weather Statement | RLX | Pocahontas | 37 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.